Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online
Ask a Dentist   »  

Got molar extracted. On antibiotic. Feeling fatigued and nauseous. Why am I getting this feeling?

User rating for this question
Very Good
Answered by

Dentist, Prosthodontics
Practicing since : 1995
Answered : 77 Questions
I just had #30 molar extracted yesterday 7/17/12. I have been on antibiotics since 7/5 due to infection that seems to not to want to go away. However, after the extraction, I feel extremely fatigued and I am very nauseous. Is this a side effect to the extraction or maybe a reaction to antibiotic that is getting worse. I was first prescribed Clyndamycn but I broke into a rash on neck and face... I am allergic to amoxicyln and penicyln so I was prescribed metronidazole. Ever since this last medication I have been feeling worse and worse.
Posted Sat, 4 Aug 2012 in Dental Health
Answered by Dr. Ramesh B. Hegde 2 hours later
Thank you for the query. The symptoms what you have explained are usually due to Metronidazole, nothing to do with extraction procedure. All the symptoms will subside once you stop the medication. Take good nutritious food so that such discomforts are minimised.
Hope this answers your query; if yes kindly accept the answer. If not you are well-come with further clarifications.

Wishing you happy recovery,

With regards

Above answer was peer-reviewed by
Follow-up: Got molar extracted. On antibiotic. Feeling fatigued and nauseous. Why am I getting this feeling? 5 minutes later
Thank you... I still have another weeks worth, not looking forward to but will finish :). One last question. Is there another antibiotic I could have taken considering my allergic reactions to the different versions of penicillin that would effectively get rid of the infection?
Answered by Dr. Ramesh B. Hegde 1 hour later
Thank you for trusting healthcare magic. Usually when a person is allergic to Penicillin, then Erythromycin is prescribed. Erythromycin is also equally effective. Since the tooth which was infection has been removed, the infection will not last for more days. Since you are on antibiotic from 5th of July, I do not think it is required for 7 more days.

With Happy regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor